MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO LONG GEN / PRO 39 X 90 BIL 135; CATHETER, BILIARY, DIAGNOSTIC

CARDINAL HEALTH MEXICO LONG GEN / PRO 39 X 90 BIL 135; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG3990BPX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, the stent of a palmaz long genesis stent on.035" 39 x 90 x 135 opta pro balloon expandable stent delivery system dislodged before deploying in the wrong location in the patient¿s body.It resulted in patient having to have two unknown extra bilateral kissing stents to crush stent to vessel wall.The operator was trained to use the device.The device was opened in a sterile field.The device was stored on a shelf in the cath lab, for less than three months.The product was stored, handled and prepped per the instructions for use (ifu).There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.There were no kinks or other damages noted prior or after to inserting the product into the patient.The other devices used with the product did not kink or bend at any time.There was no kinks to any part of the device.There was nothing unusual noted about the stent delivery system prior to use.There was no unusual force used at any time during the procedure.There was no attempt made to recapture the stent.The target lesion was the iliac, with moderate calcification and moderate tortuosity.There was eighty percent stenosis.The device was not used for a chronic total occlusion (cto).Two kissing stents were deployed dislodged stent was crushed to side of vessel.Two non-cordis stents were used to complete the procedure.The patient is currently fine.The stent is not available for evaluation as it remains in the patient body.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2 and h6 have been updated accordingly.The stent of a palmaz long genesis stent on.035" 39 x 90 x 135 opta pro balloon expandable stent delivery system dislodged before deploying in the wrong location in the patient¿s body.It resulted in patient having to have two unknown extra bilateral kissing stents to crush stent to vessel wall.The target lesion was the iliac, with moderate calcification and moderate tortuosity.There was eighty percent stenosis.The operator was trained to use the device.The device was opened in a sterile field.The device was stored on a shelf in the cath lab, for less than three months.The product was stored, handled and prepped per the instructions for use (ifu).There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.There were no kinks or other damages noted prior or after to inserting the product into the patient.The other devices used with the product did not kink or bend at any time.There was no kinks to any part of the device.There was nothing unusual noted about the stent delivery system prior to use.There was no unusual force used at any time during the procedure.There was no attempt made to recapture the stent.The device was not used for a chronic total occlusion (cto).Two kissing stents were deployed dislodged stent was crushed to side of vessel.Two non-cordis stents were used to complete the procedure.The patient is currently fine.The product was not returned for analysis.A product history record (phr) review of lot 82208524 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of moderate calcification and tortuosity and a rate of stenosis of 80% may have contributed to the reported event.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.B.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the stricture.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ therefore, this is considered off label usage.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 39 X 90 BIL 135
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11604057
Report Number9616099-2021-04381
Device Sequence Number3544536
Product Code FGE
UDI-Device Identifier20705032040201
UDI-Public20705032040201
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberPG3990BPX
Device Catalogue NumberPG3990BPX
Device Lot Number82208524
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;